MAUDE Adverse Event Report: STRYKER GMBH DRILL SLEEVE AXSOS 4.0MM LOCKING SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL SLEEVE AXSOS 4.0MM LOCKING SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 702707
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The customer reported that an axsos locking drill guide snapped and that this was due to a user error.Additionally reported: the surgeon reported that he had used the guide as a handle to pass the plate through a smaller incision and it was at this point it had broken.He stated he has used this method with other kits in the past.No metal fell into the patient.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Visual inspection: the visual inspection showed that the tip of the drill sleeve is indeed broken.The drill sleeve was used as a handle to pass the plate through a smaller incision, however, the drill guide is not intended for plate's insertion purposes.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be a user related issue.The failure was caused by a misuse of the device.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
DRILL SLEEVE AXSOS 4.0MM LOCKING SET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9468131
Report Number0008031020-2019-02154
Device Sequence Number19369742
Product Code LXH
UDI-Device Identifier07613154092666
UDI-Public07613154092666
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number702707
Device Catalogue Number702707
Device Lot NumberJ00428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2019
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1